MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SI POLYAXL SCREW 7 X 50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH SI POLYAXL SCREW 7 X 50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179712750S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The following was reported: i have had these pictures and the attached file with expedium products from a doctor in (b)(6).We have decided to call the patient (b)(6).It is a male and he is born in (b)(6).He was operated on (b)(6) 2018 and had expedium implanted.There were no complications at and after surgery.5 days after surgery he suddenly had a massive pain and an mri is done and these pictures appear.Now the doctors will like to know what causes the massive blackness in the pictures as it seem more than normal artefact.Their question is if it can be some kind of galvanic currency? or if we have another explanation? i have pointed out that all the implants are titanium (also the bars) as they are what they think causes the problem, but to my knowledge this cannot be so as everything is titanium.I am sending this to you as you might have an idea of who to ask.Of course the doctors will like to know what is going on.The implants are still in the patient so we only have the sheet with the product codes and lot numbers.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Device remains implanted and therefore is not available for evaluation.No product deficiency was alleged as part of this complaint.The images provided are not sufficient to determine that any deficiency had occurred.Without the product, we are unable to perform an investigation to make any determinations on the status of the product.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SI POLYAXL SCREW 7 X 50MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8302590
Report Number1526439-2019-51302
Device Sequence Number11088719
Product Code NKB
UDI-Device Identifier10705034267128
UDI-Public(01)10705034267128
Combination Product (Y/N)N
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number179712750S
Device Catalogue Number179712750S
Device Lot Number194393
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;